Texas, 2007Flash Flooding in Texas, July 24, 2007
July 24, 2007 · NWS CRP · 2 events in 2 counties and zones
Heavy tropical rainfall across eastern Jim Wells county and western Bee county resulted in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy tropical rainfall across eastern Jim Wells county and western Bee county resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 24, 12:04 AM CST, 54 minutes earlier.
Area forecast discussion, Jul 24, 12:04 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
104 AM CDT TUE JUL 24 2007
.UPDATE...OUTFLOW BOUNDARY INTERACTIONS GENERATED A FLARE UP OF
CONVECTION SOUTH OF BEEVILLE. RAISED POPS FOR CURRENT ACTIVITY.
THE STORMS WILL SLOWLY MOVE TO THE SOUTH ACROSS THE COASTAL PLAINS.
INCREASED POPS TO LOW END CHANCE OUT INTO THE WESTERN RIO GRANDE
PLAINS IN CASE ADDITIONAL CONVECTION FORMS ALONG SOUTHWEST MOVING
OUTFLOW BOUNDARY.
&&
.PREV DISCUSSION... /ISSUED 1115 PM CDT MON JUL 23 2007/
UPDATE...HAVE UPDATED ZONES TO REMOVE FLASH FLOOD WATCH AND ALSO
TO LOWER POPS ACROSS THE CWA WITH SHWRS AND TSTMS ON THE DECREASE
AND ALSO WITH UPSTREAM CONVECTION DIMINISHING AS WELL. IR IMAGERY
SHOWS CLOUD TOPS WARMING WITH RADAR SHOWING CONVECTION CONFINED TO
COASTAL PLAINS. ISOLD TO SCATTERED SHOWER ACTIVITY MAY MOVE INTO
THE RIO GRANDE PLAINS AFTER MIDNIGHT.
PREV DISCUSSION... /ISSUED 729 PM CDT MON JUL 23 2007/
UPDATE...SATELLITE IMAGERY HAS SHOWN A ROBUST AREA OF SHOWERS AND
THUNDERSTORMS ORIENTED IN A NORTH AND SOUTH MANNER FROM THE RED
RIVER AREA THROUGH SOUTH CENTRAL TEXAS. 18Z NAM DEPICTS THE
PRECIPITATION FIELD AND SHORT WAVE DISTURBANCE VERY WELL. WITH
THIS INITIALIZATION VERY WELL HANDLED HAVE GONE WITH NAM DEPICTION
FOR THIS EVENING. THIS DEPICTION SHOWS A POTENTIAL TRAINING TYPE
OF SITUATION ACROSS THE NORTHERN TIER COUNTIES OF THE CWA BY MID
TO LATE EVENING WITH VORT LOBE SWINGING DOWN FROM CENTRAL TEXAS.
THIS POTENTIAL TRAINING...ANTECEDENT SOIL CONDITIONS...HAS
PROMPTED TO UPDATE THE FORECAST WITH A STRATIFICATION OF POPS FROM
NORTH TO SOUTH WITH HIGHER POPS TO THE NORTHERN PART OF THE CWA
WITH FLASH FLOOD WATCHES POSTED FOR THE NORTHERN TIER COUNTIES.
AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE WIDESPREAD THIS EVENING MAINLY ACROSS THE NRN CWA...AS
AN EMBEDDED SHORTWAVE IN NLY FLOW ALOFT MOVES S TO SW AND USHERS IN
ONGOING CONVECTION CURRENTLY OVR CENTRAL TX. ALSO...ISOL CONVECTION
HAS DVLPD ACROSS PORTIONS OF THE NE CWA NEAR THE COAST ALONG OUTFLOW
BDRIES/SEABREEZE BDRY AND ACROSS THE WRN CWA DUE TO REACHING
CONVECTIVE TEMPS. THESE TSRAS ARE GENERALLY SHORT-LIVED PULSE TYPES
WHILE THE STORMS MOVG IN FROM CENTRAL TX ARE ASSOC WITH THE S/WV ARE
LONGER-LIVED/TRAINERS THAT ARE EXPECTED TO AFFECT THE CWA LATER INTO
THE EVENING. THEREFORE...HAVE INCLUDED MENTION OF TSRAS WITH TEMPO
IFR CONDITIONS THROUGH 06Z TONIGHT. THEN BRIEF PATCHY FOG TOWARD
MORNING FOLLOWED BY SCT TSRAS ONCE AGAIN...MAINLY E EARLY SHIFTING
W THRU THE AFTERNOON.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...SHORT TERM
MG/88...LONG TERM
Hazardous weather outlook, Jul 23, 8:21 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
921 PM CDT MON JUL 23 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-241030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
921 PM CDT MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
NORTH OF A LINE FROM ENCINAL THROUGH GEORGE WEST TO VICTORIA.
SATURATED SOIL CONDITIONS CONTINUE TO EXIST NORTH OF THIS LINE.
ANY SIGNIFICANT RAINFALL WILL LIKELY RESULT IN RAPID RUNOFF AND
FLOODING. INDIVIDUAL STORMS ARE ANTICIPATED TO PRODUCE RAINFALL
FROM A HALF TO THREE QUARTERS OF AN INCH THIS EVENING WITH
LOCALIZED TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH THE MORE
SLOWER MOVING AND EFFICIENT RAIN PRODUCING STORMS.
SOUTH OF THIS ENCINAL TO GEORGE WEST TO VICTORIA LINE...ISOLATED
TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS EVENING.
THIS THUNDERSTORM AND SHOWER ACTIVITY IS EXPECTED TO DIMINISH IN
AREAL COVERAGE DURING THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE COASTAL
PLAINS TUESDAY THROUGH WEDNESDAY. ANOTHER WEST MOVING UPPER LEVEL
LOW PRESSURE SYSTEM IS FORECAST TO SLOWLY MOVE ACROSS CENTRAL
TEXAS LATE IN THE WEEK. THIS LOW WILL PROVIDE INCREASING CHANCES
FOR STORMS THURSDAY THROUGH SATURDAY. THE MAIN THREAT FROM THESE
STORMS WILL DUE A POTENTIAL FOR LOCALLY HEAVY RAINFALL AND
FLOODING...ESPECIALLY FOR THE INLAND COASTAL PLAINS AND RIO GRANDE
AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS MAY BE NECESSARY FOR FLASH FLOOD
REPORTS...PARTICULARLY NORTH OF A LINE FROM ENCINAL TO GEORGE WEST
TO VICTORIA.
SCC
In the hours before
Special weather statement, Jul 23, 7:09 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
809 PM CDT MON JUL 23 2007
TXZ231-232-240245-
BEE-LIVE OAK-
809 PM CDT MON JUL 23 2007
...A STRONG THUNDERSTORM WAS AFFECTING BEE AND LIVE OAK COUNTIES...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAY POINT...OR 10 MILES EAST OF THREE
RIVERS...MOVING SOUTHWEST AT 10 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
TE
Flash Flood, Bee
- When
- July 24, 12:58 AM CST
- Where
- Bee County, 3.32 mi SSE of Olmos
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.206, -97.799
Between 2 and 4 inches of rain fell late on the 23rd and during the early morning hours of the 24th across rural, western Bee county. Several Farm to Market roads were flooded and closed, including F.M. 796, F.M. 888 and F.M. 797.|
Flash Flood, Jim Wells
- When
- July 24, 5:56 PM CST to 8:00 PM CST
- Where
- Jim Wells County, 3.72 mi N of (Ali)alice Intl Arpt to 5.34 mi NE of (Ali)alice Intl Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.784, -98.026
Thunderstorms trained across eastern Jim Wells county, dumping 3 to 6 inches of rain over saturated ground. Highway 44 was closed northeast of Alice and west of Agua Dulce, due to both east and west bound lanes flooded with several feet of water in spots.|
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 24 to 25, 20072 deaths · $20,000 · 5 events
- Flash Flooding and Lightning Strike in Texas, July 24, 20071 death · 2 injured · 15 events
- Rip Current in New Jersey, July 24, 20071 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 24, 2007$25,000 · 61 kt wind · 4 events
- Flash Flooding in Utah, July 24, 2007$19,000 · 2 events
- Drought in Virginia, July 24 to 31, 200710 events
- Lightning Strike in Florida, July 24, 2007$15,000 · 1 event
- Lightning Strike in Wyoming, July 24, 20071 injured · 1 event
- Hail in Minnesota, July 24, 20071.75 in hail · 9 events
- Drought in Maryland, July 24 to 31, 20074 events
- Flash Flooding and Flood in Texas, July 24 to 28, 20074 events
- Hail and Damaging Winds in Kentucky, July 24, 2007$4,000 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58606, 58603.